MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; SURGICAL DRAPE

3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; SURGICAL DRAPE
Model Number 6650
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Blister (4537)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient was prepped with chloraprep¿ for a 1st rib surgical resection and 3m¿ ioban¿ 2 antimicrobial incise drape, 6650 was applied as part of the sterile drape.Postoperatively, the patient allegedly experienced a burning sensation to the left neck/clavicular surgical site, and the 3m¿ ioban¿ 2 antimicrobial incise drape, 6650 reportedly remained intact.Approximately 12 hours postoperative, the surgical site was assessed and erythema with blistering at the surgical site were observed.The surgical site has healed, however, the areas resulted in significant keloid scarring, with two scars, one approximately 5 cm and one approximately 7cm.The patient is under the care of a plastic surgeon who plans to perform reconstructive surgery to revise the scars in 2023.
 
Additional Manufacturer Narrative
Expiration date & manufacture date: not available.Product sample was not returned to 3m for analysis.Without a sample available, it is not possible to evaluate the sample for any defects or perform any tests to determine if the product met specification.3m¿ cannot determine the exact root cause of the alleged injury or whether the 3m¿ ioban¿ 2 antimicrobial incise drape was the root cause.The skin prep, chloraprep¿, was reportedly applied to the patient prior to the application of the drape.It is unknown if the 3m¿ ioban¿ 2 antimicrobial incise drape was applied under tension.The product instructions for use (ifu) states the drape should be applied the drape should be removed by gently peeling it back at a 180-degree angle from the skin.

Brand Name
3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
SURGICAL DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M BROOKINGS
601 22nd avenue south
brookings SD 57006
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16081283
Report Number2110898-2022-00128
Device Sequence Number17665539
Product Code KKX
UDI-Device Identifier30707387444403
UDI-Public30707387444403
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6650
Device Catalogue Number6650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date12/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient SexFemale